Has anyone experienced any weight loss/gain on any of these? Im most concerned about the seroquel because Ive read about some people gaining like 20-50 lbs!!!!! im petrified of this and freaking out
I've taken clonazepam for several years now and I can tell you its not going to be putting on weight for you. Not sure about how effexor works but I have taken it and seroquel and never noticed any gains with either. Perhaps depression/anxiety is more of a danger to your weight than the drugs that are prescribed to help control them. That seems to be the case for me when I'm depressed I eat alot and I don't care what either. The only one I had gains with is Depakote for bipolar and alot of weight gain. I would say effexor out of all would be the one to look out for, but again that was not my experience with it.(As I am not a dr ask yours before stopping any of those, its not pretty if you just up and stop) Which leads to other question-clonazepam is pretty addictive but with proper dr supervision, I've found benifits far outweigh risk. I used to think it wasn't(didn't believe drs who said it was), but trust me it is. I think if you take 1mg or more every day, for a few weeks-an addiction will manifest. The good part is to me anyway, that I'd rather have to take 2 .5mgs/day than deal with my anxiety unmedicated. I dont think other 2 drugs are adictive but I've been told by several people that stopping effexor has to be done slowly like with Klonapin.- Hope I've helped in some way, good luck.
by the way if you keep telling yourself the meds are making you gain weight, you probably will regardless of they're effect. As for loss, I've never had that problem, but wish I did.
i've been on klonopin for sleep-no weight gain at all. I actually recommend this one.
Ithe same for Seroquel, but i have heard of people who've gained significantly from it.
Honestly I know nothing about Effexor so I just want to say that antidepressants affect different people totally differently all the time-I gained weight from Zoloft but not from Prozac or others.
Effexor was all right.
Can you get Geodon or Abilfy? These don't list weight gain on their side effects sheets. Maybe you can talk your doctor into it.
Seroquel should be taken at night. It's also not an anti-depressant, it's an atypical antipsychotic.
I think whether or not a med causes weight gain depends on the individual (with a few exceptions e.g. Zyprexa). People react differently to meds.
I take Seroquel because it works best for me. I'd rather live on Seroquel than live without it. I've been on it for 2 years & I don't believe any of my weight fluctuations were due to the medication.
ive been on seroquel for a bout 5yrs now,when im on low dose im fine,but this jan i had problems and they put the dose up to 300mg and i gained 60 pound in 4 months!!,when they put on vld of 50 mg i lost 42 pounds very easy,but saying that when i do have problems i do eat more and spend lots a time asleep no exercise so that contributed to gain as well,but i have lost 38 of the 60 i put on,but im the same as freshbakedpi id rather live with it,it keeps me on a even keel.
I should have put my doseage: 100mg/night.
Have you talked to your doctor about your concerns regarding weight gain? Mine works with me. For instance, when I have to take Zyprexa Zydis he prescribes me Metformin to combat the metabolic Syndrome. He also helped me fine tune my Seroquel doseage. If you have a good doctor they will work with you to develop a treatment plan.
Klonopin helped me lose weight b/c I could actually leave my house and walk around. I say it is not so much physically addictive as mentally addictive (just my experience). I would love some even now (3 yrs later) when I have to go to walmart. Seroquel made me feel like I got hit by a truck the morning after taking it. I tried several differant dosages, but they all made me feel like I drank all night then fell down 3 fights of stairs, so I didn't take it long enough to see any adiction or weight changes. Effexor (I think I took XL, but maybe that was the other one I tried) made me gain just a little bit of weight. Maybe 5-10 pounds in 6 months, but that could have been the depo. I think effexor might be addictive b/c I didn't feel well coming off of it. It wasn't really bad though. Sorry I don't remember the dosages I took to tell you, but that was a very dark period of my life.
I started taking seroq. probably 2 mos. ago. I too needed it for sleep and mood stabilization. I had already gained weight from the stress of fam. events and my bad eating habits before taking it. But...I have gained another 8-10lbs. and I'm desperate to lose it now and cutting my calories by 500. I had to cut back (myself) on Seroq. because I too felt like the #7 above response. I am now down to 25mgs per night.
Don't really know if this low dose does any good, but I'm still taking it until I see my doc. I am only 3 days on this diet-in hopes I can lose the weight. I do think that if one can harness their caloric intake they can lose the weight. But that is so be seen.
I'll be logging back in and let you know what develops.
i have gained 13+ pounds and I am not eating anymore than I did, does it just put it on?? i can't stand it...
I was on klonipin for about 5 years and it was during puberty so I don't know if I can blame the weight gain on it. I do know that once I got off of it, I unintentionally dropped about 15lbs. I was also on busiprone, zoloft, alprazolam and effexor at the same time though, and quit them all at once(dumb, I know) so any of those could be to blame.
Oh Hunny, stay far away from Seroquel!!! I was on here for awhile and got my weight to where I felt great. Then my psych put me on Seroquel. 40 pounds later I went back to my doc. She asked me why I wanted to stop taking it and if I was having any major side effects. I told her yea, 40 pounds worth. So, I'm back on here for another round. I have to agree that Seroquel is the Devil. I was always hungry. If that wasn't bad enough, I was so sedated that I pretty much ate and slept. Never a good combination.
I had a horrible time with seroquel. Like vixen I was hungry all the time, even in the middle of the night.